Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Grand Rapids, MI

August 23, 2007Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 5:57 PM EDT for Ottawa County, Michigan. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 5:57 PM EDT (21:57 UTC)
Expired
Aug 23, 2007, 7:06 PM EDT
In force
69 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 43 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 4:09 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 232158
SVRGRR
MIC139-232315-
/O.NEW.KGRR.SV.W.0076.070823T2157Z-070823T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 715 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 20 MILES WEST OF BEECHWOOD TO 30 MILES SOUTH OF
  BEECHWOOD...AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE CREEK AND BEECHWOOD BY 615 PM EDT
  WEST OLIVE...NOORDELOOS AND NEW HOLLAND BY 620 PM EDT
  AGNEW...GRAND HAVEN AND SPRING LAKE BY 625 PM EDT
  EVERGREEN PARK AND SOUTH BLENDON BY 630 PM EDT

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4308 8624 4279 8618 4280 8583 4313 8584

$$

93
2 follow-up statements
000 
WWUS53 KGRR 232238
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
636 PM EDT THU AUG 23 2007

MIC139-232315-
/O.CON.KGRR.SV.W.0076.000000T0000Z-070823T2315Z/
OTTAWA MI-
636 PM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OTTAWA COUNTY...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO  
AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JENISON TO COOPERSVILLE...AND MOVING NORTHEAST AT 45 MPH.

DAMAGING WINDS TO AROUND 60 MILES AN HOUR ARE EXPECTED FROM THIS 
LINE OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM 
HAS PASSED.

LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4308 8624 4279 8618 4280 8583 4313 8584

$$
DUKE
000 
WWUS53 KGRR 232306
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
706 PM EDT THU AUG 23 2007

MIC139-232316-
/O.CAN.KGRR.SV.W.0076.000000T0000Z-070823T2315Z/
OTTAWA MI-
706 PM EDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4308 8624 4279 8618 4280 8583 4313 8584

$$
DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 23, 3:30 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT THU AUG 23 2007

LATEST UPDATE...ALL SECTIONS BUT LONG TERM AND AVIATION...

.SYNOPSIS...(330 PM EDT THU AUG 23 2007)
ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY
NIGHT ACROSS THE SOUTHERN GREAT LAKES REGION. A FRONTAL BOUNDARY
REMAINS DRAPED ACROSS THE AREA...WITH LOW PRESSURE CENTERS RIDING
ALONG THE FRONT. THE AREAS OF LOW PRESSURE TOUCH OFF SHOWERS AND
STORMS AS THEY MOVE THROUGH. SEVERE WEATHER IS VERY POSSIBLE THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.
WINDS IN EXCESS OF 65 MPH WILL BE POSSIBLE AS WELL AS HEAVY RAIN.
SKYWARN SPOTTER ACTIVATION APPEARS LIKELY.

&&

.SHORT TERM... (330 PM EDT THU AUG 23 2007)
STORMS ARE ALREADY FIRING TO THE NORTH OF GRAND RAPIDS ON WHAT
APPEARS TO BE A TAIL OF VORTICITY FROM EARLIER CONVECTION. IN
ADDITION...SEVERE THUNDERSTORMS ARE PROGRESSING ENE FROM NORTHERN
ILLINOIS. SIGNIFICANT DAMAGE/WINDS ARE NOTED IN THE LSR/S OUT OF THE
CENTRAL ILLINOIS OFFICE (CHILSRILX)...WITH ESTIMATED 100 MPH WINDS
AND SEMI TRUCKS BLOWN OVER. SIGNIFICANT WINDS...REMAIN LIKELY WITH
THE ACTIVITY THIS AFTERNOON AND EVENING...ESPECIALLY THE CONVECTION
MOVING TOWARD SOUTHWEST LOWER MICHIGAN OUT OF NORTHERN ILLINOIS.
MEAN LAYER CAPE VALUES OVER SOUTHERN LOWER MICHIGAN ARE RISING
TOWARD 2000 J/KG WITH LI/S DROPPING TO -6 C.

ADDITIONAL STORMS WILL BE POSSIBLE TONIGHT IN THE WAKE OF THIS
EVENING/S CONVECTION AS LOW LEVEL BOUNDARIES ABOUND. GFS HAS ANOTHER
850MB LLJ MAX DIRECTED AT SOUTHWEST LOWER MICHIGAN TOWARD 12Z...SO
WE COULD HAVE ANOTHER ROUND LATE.

FRIDAY AND FRIDAY NIGHT ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE
FRONT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. FORECAST
AREA REMAINS IN A SLIGHT RISK FOR SEVERE STORMS IN THIS TIME FRAME.

SATURDAY AND SATURDAY NIGHT SHOULD BE MUCH QUIETER...AS THE COLD
FRONT SETTLES SOUTH OF THE AREA AND ALLOWS COOLER...DRIER AIR TO
FILTER INTO THE REGION.

&&

.LONG TERM... (254 PM EDT THU AUG 23 2007)
DIDN/T MAKE WHOLESALE CHANGES TO THE GRIDS. DRY WX EXPECTED UNTIL
TUESDAY WHEN THE NEXT FRONTAL BOUNDARY MOVES THROUGH. NEAR SEASONAL
TEMPS EXPECTED.

&&

.AVIATION...(254 AM EDT THU AUG 23 2007 )
VFR CONDITIONS THIS AFTERNOON WILL CHANGE DRASTICALLY AS SEVERE
STORMS MOVE INTO THE CWA BY 23Z. MVFR/IFR CONDITIONS ARE POSSIBLE
ALONG WITH STRONG WINDS WITH THESE STORMS. OVERNIGHT...MVFR
VISIBILITIES EXPECTED WITH LINGERING SHOWERS.

&&

.MARINE... (330 PM EDT THU AUG 23 2007)
MAINTAINED THE SMALL CRAFT ADVISORY NORTH OF HOLLAND AS SOUTHWEST
WINDS INCREASE THIS EVENING. STORMS THIS EVENING WILL LOCALLY
INCREASE WIND AND WAVES AS WELL.

&&

.HYDROLOGY... (330 PM EDT THU AUG 23 2007)
ALL AREA RIVERS REMAIN HIGHER THAN NORMAL..BUT ARE FOR THE MOST PART
WELL BELOW FLOOD STAGE. ADDITIONAL HEAVY RAIN IS EXPECTED TONIGHT
THROUGH FRIDAY NIGHT. PRECIPTABLE WATER VALUES REMAIN IN EXCESS OF
2.00 INCHES INTO FRIDAY NIGHT...SO STORMS SHOULD BE EFFICIENT HEAVY
RAIN PRODUCERS. THINKING IS NOW THAT WE WILL BE ABLE TO ABSORB A
GOOD DEAL OF THE RAIN...BUT WE WILL BE MONITORING RIVER LEVELS AN
AREAL FLOODING POTENTIAL AS WELL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND
TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY.

&&

SYNOPSIS:   DUKE
SHORT TERM: DUKE
LONG TERM:  93
AVIATION:   93
MARINE:     DUKE
HYDROLOGY:  DUKE
Hazardous weather outlook, Aug 23, 5:06 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED STORM AND SEICHE INFO
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
506 PM EDT THU AUG 23 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
506 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
STORMS ARE EXPECTED TO SWEEP INTO SOUTHWEST LOWER MICHIGAN FROM
SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE
WILL THEN SWEEP ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 96
THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT. THESE
STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN
ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER
CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE
WEATHER.

GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END
OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS
THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER
LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS
MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL
RISES POSSIBLE.

HEAVY RAIN WILL BE A SIGNIFICANT THREAT AS WELL WITH A TROPICAL
AIRMASS IN PLACE. SOME HAIL IS POSSIBLE WITH THE STRONGEST
STORMS...BUT MUCH OF IT SHOULD REMAIN BELOW SEVERE LEVELS.

HEAT INDICES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...MAINLY SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO
THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
TO BE A THREAT.

THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING
THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR
SUNDAY THROUGH TUESDAY. THE NEXT CHANCE OF STORMS WILL RETURN
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND
EVENING.

LMZ844>849-240830-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
506 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STORMS ARE EXPECTED TO SWEEP ACROSS SOUTHERN LAKE MICHIGAN BETWEEN
500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS SOUTHERN
LOWER MICHIGAN ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM.
DAMAGING WINDS ARE A SIGNIFICANT THREAT WITH THIS LINE OF STORMS.
THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS
NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE
WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION
CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR
SEVERE WEATHER.

GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END
OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS
THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER
LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS
MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL
RISES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO
THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
TO BE A THREAT.

THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING
THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND
EVENING.

MEADE DUKE

In the hours before

Local storm report, Aug 23, 12:23 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1223 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 E BELDING             43.10N 85.19W
08/22/2007  E0.75 INCH       IONIA              MI   PUBLIC

            PENNY SIZE HAIL.

&&

BHOVING
Local storm report, Aug 23, 3:10 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     BELDING                 43.10N 85.23W
08/22/2007                   IONIA              MI   FIRE DEPT/RESCUE

            DOZENS OF TREES REPORTED DOWN AROUND THE BELDING AREA.

&&

BHOVING
Local storm report, Aug 23, 3:58 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     2 W EDMORE              43.41N 85.08W
08/23/2007                   MONTCALM           MI   TRAINED SPOTTER

            SOME ROTATION WAS NOTED AROUND THE SIX LAKES AREA WEST OF
            EDMORE.

&&

BHOVING
Special weather statement, Aug 23, 4:15 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT THU AUG 23 2007

MIZ052-232045-
GRATIOT-
415 PM EDT THU AUG 23 2007

...SPECIAL WEATHER STATEMENT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMA...MOVING EAST AT 35
MPH.

FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ALMA AND ST. LOUIS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4344 8482 4332 8480 4337 8451 4345 8455

93
Local storm report, Aug 23, 4:44 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TORNADO          5 NW VESTABURG          43.45N 84.98W
08/23/2007                   MONTCALM           MI   COUNTY OFFICIAL

            CONFIRMED TORNADO TOUCHDOWN NEAR THE INTERSECTION OF
            VICTORYVILLE RD AND CUTLER. MINIMAL DAMAGE TO SHEDS WAS
            REPORTED.

&&

BHOVING
Local storm report, Aug 23, 5:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     MARINE TSTM WIND SOUTH HAVEN             42.40N 86.27W
08/23/2007  M69 MPH          VAN BUREN          MI   OFFICIAL NWS OBS

            REPORTED BY GLERL BUOY.

&&

BHOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:07 PM EDTSevere Thunderstorm WarningGRRMuskegon38 min
Aug 22, 8:31 PM EDTSevere Thunderstorm WarningGRROttawa44 min
Aug 22, 8:41 PM EDTSevere Thunderstorm WarningGRRNewaygo49 min
Aug 22, 8:50 PM EDTSevere Thunderstorm WarningGRRKent40 min
Aug 22, 9:26 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm64 min
Aug 22, 9:33 PM EDTSpecial Weather StatementGRRClinton27 min
Aug 22, 9:48 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot72 min
Aug 23, 1:28 AM EDTSpecial Weather StatementGRRVan Buren62 min
Aug 23, 2:19 AM EDTSpecial Weather StatementGRRKalamazoo56 min
Aug 23, 2:56 AM EDTSpecial Weather StatementGRRCalhoun, Jackson64 min
Aug 23, 3:55 AM EDTSevere Thunderstorm WarningGRRJackson35 min
Aug 23, 4:04 AM EDTSevere Thunderstorm WarningGRRIngham41 min
Aug 23, 3:32 PM EDTTornado WarningGRRIsabella, Mecosta, Montcalm58 min
Aug 23, 4:15 PM EDTSpecial Weather StatementGRRGratiot30 min
Aug 23, 4:24 PM EDTSevere Thunderstorm WarningGRRGratiot28 min
Aug 23, 4:30 PM EDTTornado WarningGRRIsabella30 min
Aug 23, 4:50 PM EDTSpecial Marine WarningGRR85 min
Aug 23, 5:17 PM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren88 min
Aug 23, 6:15 PM EDTSevere Thunderstorm WarningGRRBarry, Kent60 min
Aug 23, 6:27 PM EDTSevere Thunderstorm WarningGRRCalhoun, Eaton, Ionia67 min
Aug 23, 6:53 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson65 min
Aug 23, 7:11 PM EDTSpecial Weather StatementGRRGratiot, Montcalm64 min
Aug 23, 7:31 PM EDTSpecial Marine WarningGRR89 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.